Botox feels like it is slowly moving down my face and now I can't move eyes or brows. Should I be concerned? (Photo)

I had Botox to the upper third of my forehead and crows feet area around my eyes. Six days later I have very droppy/swollen eyelids and now the space between my eyes is becoming frozen and my injections where no where near this area. It feels like the Botox is creeping down my face. I am on an overseas holiday and I can't go back and see my dermatologist (who did the injections). Please help me, I am very concerned

Doctor Answers 9

Botox and Swollen Eyes

Botox is a great injection for the areas that you described.  It appears from your photo that too much Botox was injected in the forehead which has made your eyes appear swollen and too low.  Proper amounts and placement of Botox in small amounts "baby" Botox is key to a good result.  Your swelling will relax and disappear over the next 6 to 8 weeks.  Please keep us posted.

Botox

Thank you for your question and photos.  It appears that you do have puffiness as a result of your Botox injections.  It will take anywhere from three to six months for the effects of Botox to dissipate.

All the best,

6 days after Botox, frozen forehead and eyebrow droop

It appears you were probably injected with more Botox then you need/wanted. This will gradually improve as the Botox wears off. The full effect of Botox takes 3 to 4 months to go away, but you should get improvements before then. Unfortunately, there really isn't much to be done to reverse the situation. A very skilled injector might be able to help raise the brow by placing injections in the depressor supercilii muscle and some in the lateral brow.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

This will slowly wear off within 6-8 weeks.

It is likely that too much botox was placed in the upper forehead (frontalis) muscle causing the eyebrow to drop.  This is what is giving the appearance of swelling above your eyelid.  This will slowly wear off within 6-8 weeks.  

Cheryl Perlis, MD, FACOG
Lake Bluff OB/GYN
5.0 out of 5 stars 5 reviews

Six days

Six days after your injections, your Botox has pretty much settled. It will gradually wear off over the next 3 to 4 months. More Botox will just give even less movement.

Connie Hiers, MD
San Antonio Plastic Surgeon
4.6 out of 5 stars 13 reviews

Botox feels like it is slowly moving down my face and now I can't move eyes or brows. Should I be concerned?

Thank you for your questions and photographs, and I am sorry to hear about your Botox issues.  Depending on the concentration of Botox used, there is some spread that takes place that can affect other muscles nearby.  This is what seems to have occurred.  If its been 6 days, there is not much more effect that the Botox is going to have and I anticipate your eyelid swelling to start to spontaneously resolve.  Try to sleep on a couple of extra pillows at night to encourage the swelling to recede, but its largely a matter of time. Hope this helps!

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Botox Complication

Your situation is not common in terms of untreated areas being affected but it is listed as a possible complication.  The good news that the botox will wear off in 3-6 months.  The bad news is the botox will wear off in 3-6 months.  Hopefully these unwanted effects will disappear soon and you can enjoy your Botox treatment.  There are eyedrops to temporarily alleviate the drooping of the eyelids.  In the future, one may try injecting less Botox units, adjusting the anatomic locations of the injections or trying Dysport or Xeomin instead of Botox.

Hope this helps and take care,
Dr Chang

John W. Chang, MD
Coral Gables General Surgeon
4.4 out of 5 stars 12 reviews

Botox

Thank you for the question. Without knowing exactly where and how much Botox was injected it is hard to know what the problem is. Your description is not typical for Botox injected properly. Since you are unhappy and anxious, you should try to speak with the doctor who injected you by phone or make an appointment with an expert while on your vacation. Good luck.

Botox Complication Likely

Overall, complications are rare and only temporary but they can occur within the first 2 weeks after an injection. Complications may include paralysis of other nearby muscles, temporary eyelid ptosis (dropping of eyelids, 2% risk, lasts 2-3 weeks), temporary brow ptosis (dropping of eyebrows, 2% risk, lasts 2-3 weeks), cross-eyes, ectropion or edema of the lower eyelid, dry eyes, double vision, transient headaches (10%), local numbness (lasting 2-3 weeks), flu-like symptoms, rash at the injection site, pain at the injection site, infections, and bruising. It looks look you may be developing some ptosis. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.